MAUDE Adverse Event Report: ETHICON INC. ETHICON PHYSIOMESH OPEN; MESH, SURGICAL

ETHICON INC. ETHICON PHYSIOMESH OPEN; MESH, SURGICAL
Model Number OPHY1520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hernia (2240); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Appropriate term / code not available (e2402) utilized to capture injury (e20).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by an attorney that the patient underwent hernia repair surgery on (b)(6) 2019 and mesh was implanted.It was reported the patient experienced an unknown event.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 2/2/2022.
 
Additional Manufacturer Narrative
Date sent to the fda: 5/4/2022.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.
 
Additional Manufacturer Narrative
Date sent to the fda: 4/12/2022.Additional b5 narrative: it was reported that patient underwent removal surgery on (b)(6) 2020 due to recurrent hernia.

Brand Name
ETHICON PHYSIOMESH OPEN
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
Manufacturer (Section G)
ETHICON INC.-GMBH
p.o. box 1409
norderstedt D2284 1
GM   D22841
Manufacturer Contact
elba bello
p.o. box 151, route 22 west
somerville, NJ 08876
9082182213
MDR Report Key11221019
Report Number2210968-2021-00633
Device Sequence Number11054313
Product Code FTL
UDI-Device Identifier10705031233164
UDI-Public10705031233164
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberOPHY1520
Device Catalogue NumberOPHY1520
Device Lot NumberPABDSHB0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer01/27/2022
04/11/2022
05/02/2022
Initial Report FDA Received Date01/24/2021
Supplement Report FDA Received Date02/02/2022
04/13/2022
05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale